Connecticut, 2025

Damaging Wind in Connecticut, June 6, 2025

June 6, 2025 · NWS ALY · 1 event in 1 county or zone

A frontal boundary stalled to the south of the ALY County Warning Area, in tandem with several mid- and upper-level disturbances generated widespread heavy rainfall and isolated thunderstorms across northwest Connecticut on June 6 and 7. On June 6, one thunderstorm reached severe magnitude in Litchfield County, producing isolated tree damage near Kent Road and Warren Hill Road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A frontal boundary stalled to the south of the ALY County Warning Area, in tandem with several mid- and upper-level disturbances generated widespread heavy rainfall and isolated thunderstorms across northwest Connecticut on June 6 and 7. On June 6, one thunderstorm reached severe magnitude in Litchfield County, producing isolated tree damage near Kent Road and Warren Hill Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 3:18 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 6, 3:18 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
418 PM EDT Fri Jun 6 2025

.SYNOPSIS...
A wave along a stalled front will produce shower and thunderstorms
this evening which will be capable of producing heavy downpours
and gusty winds. Showers and thunderstorms will linger into
Saturday, with drier and less humid weather anticipated for
Sunday with comfortable conditions. More showers and thunderstorms
are expected Monday through Wednesday next week with seasonable
temperatures.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Messages:

 -Widespread showers and thunderstorms with heavy rainfall
  continue into this evening and will lead to an increased risk
  for flash flooding across parts of the Catskills, Capital
  Region, Berkshires and southern Vermont. WPC has a Slight Risk
  (Level 2 of 4) for these areas and a Flood Watch for Flash
  Flooding was expanded to include Ulster, Bennington and
  Windham Counties.

 -The strongest thunderstorms may be capable of producing wind
  damage and hail this evening, especially across the southern
  Taconics, Berkshires and northwest Connecticut, where SPC has
  a Slight Risk (Level 2 of 5).

Discussion:

As of 400 PM EDT...A wave moving along a front stalled across
the region is producing showers and thunderstorms over all but
Dutchess and Litchfield Counties.

Latest SPC mesoanalysis shows surface-based instability of 1500
to 3000 j/kg over southeast part of area ahead of a line of
storms. CAMs (both the 3km HRRR and NAMNest) suggests line of
storms continue to move in a general ESE direction across the
the area this evening and should be east of our forecast area by
9pm. Some isolated damaging wind gusts will be possible,
especially for areas that see the best instability (Berkshires,
mid Hudson Valley and NW CT), where storms may be the tallest.
Some hail may occur again today within the tallest storms.

In addition, there will be the potential for heavy downpours
today. SPC analysis Max PWAT values are around 1.6 inches. The
Voorheesville mesonet site in Albany County recorded 1.87
inches in the last hour. Heavier downpours of around 2 inches
per hour remain possible through sunset. High rainfall rates may
allow for isolated to scattered flash flooding today,
especially in urban and low lying locations and poor drainage
areas may see ponding of water. Expanded the Flood Watch for
Flash Flooding from Schoharie Green and Ulster counties
northeastward into the Berkshires and southern Vermont,
including the Capital Region from Noon to Midnight. The main
impact times look to be through the early evening hours, when
CAMs show the heaviest downpours moving west to east across the
area.

By the late evening, there should be break in the precip for
most of the overnight hours, although it will remain mild and
muggy with the front just west of the area. Skies will remain
partly to mostly cloudy tonight with patchy fog developing, with
lows in the upper 50s to mid 60s. Another round of precip is
expected for Saturday morning as the boundary shifts back
eastward.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As a shortwave trough moves across southern Canada, the surface
boundary will begin making eastward progress once again on
Saturday. Another round of showers and embedded thunderstorms
are expected Saturday, mainly for early in the day, as the
front heads across the area from west to east. There could
continue to be some heavy downpours early on Saturday and some
additional flooding can't be ruled out, especially for spots
that saw heavy rainfall on Friday. WPC has a marginal risk for
excessive rainfall for eastern parts of the area. Temps will
only be in the 70s on Saturday with a mostly cloudy sky,
although some clearing is expected for later in the day behind
the departing front.

In the wake of the boundary, less humid air will pour in the
region for Saturday night into Sunday. Dewpoints will drop back
into the 50s. Sunday will be the best day on the weekend
(weather-wise) with a partly sunny sky and dry conditions. Temps
will be comfortable in the 70s as well. Some clouds may start to
increase by Sunday afternoon with some light showers possible
Sunday night, mainly for southwestern areas and lows in the
50s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Additional showers and thunderstorms are expected Monday through
Wednesday as a slow moving upper level low moves from the Great
Lakes across the Northeast. It appears Tuesday may have the
greatest coverage of precip thanks to the moist southerly flow
ahead of the approaching upper low. Some thunderstorms and heavy
downpours may be possible once again and WPC already has the
area in a Marginal Outlook for Excessive Rainfall for Day 5
(Tuesday). Upper level heights begin to rise Thursday and
ridging continues into Friday and this should bring mainly fair
weather with some warming. Otherwise, it will be fairly
seasonable for early June with temps in the 70s to low 80s and
lows in the 50s to low 60s.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
While VFR conditions prevail at the terminals this afternoon, an
area of rain continues to track eastward across the Mohawk
Valley and southern Adirondacks towards the terminals. Ahead of
this organized rain, isolated thunderstorms are already
developing. Storms are expected to increase in coverage through
18 - 20 UTC and we maintained the TEMPO group at all terminals
mainly through 00 - 01 UTC for potential IFR vis and ceilings
from thunderstorms and heavy rain. Not enough confidence to
include enhanced wind gusts in the TEMPO group but should a
storm become severe, brief wind gusts up to 30 - 50mph+ is not
ruled out.

Showers and storms taper off after 00 - 01 UTC from west to east
with rain and storms exiting POU and PSF likely last. Clouds
then looks to partially clear this evening (03 - 07 UTC) which
can support brief fog/mist/low stratus resulting in IFR
cigs/MVFR vis especially for terminals that see appreciable
rainfall this afternoon/evening. With a frontal boundary stalled
overhead, additional rain looks to redevelop along the front
early tomorrow morning mainly around the Catskills and increase
in coverage as the rain spreads north/westward through the
morning. Additional MVFR vis/ceilings are possible as the rain
becomes more widespread through the end of the TAF period.
Highest confidence for rain and MVFR flying at ALB, PSF and POU.
GFL may remain north/west of the boundary.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Likely SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until midnight EDT tonight for NYZ047>054-058>061-
     063-064.
     Air Quality Alert until midnight EDT tonight for NYZ032-033-
     042.
MA...Flood Watch until midnight EDT tonight for MAZ001-025.
VT...Flood Watch until midnight EDT tonight for VTZ013>015.

&&

SYNOPSIS...SND/Frugis
NEAR TERM...SND/Frugis
SHORT TERM...SND/Frugis
LONG TERM...SND/Frugis
AVIATION...Speciale

In the hours before

Special weather statement, Jun 6, 1:43 PM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT Fri Jun 6 2025

NYZ048-049-051-052-058-059-061915-
Eastern Albany NY-Eastern Schenectady NY-Eastern Greene NY-
Western Greene NY-Western Schenectady NY-Western Albany NY-
243 PM EDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHENECTADY...ALBANY
AND NORTH CENTRAL GREENE COUNTIES THROUGH 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duanesburg to near Berne to near Preston
Hollow. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville, East Berne, Voorheesville, Shoefelt Corners, Gifford,
Dormansville, Knox, Princetown, Rensselaerville, Westerlo, Schonowe,
Bramans Corners, Helderberg, Hawthorne Hill, West Township, Altamont,
Cooksburg, Thompsons Lake, Preston-Potter Hollow, and West
Greenville.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 25a.
 Interstate 890 between exits 2A and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4262 7417 4272 7417 4273 7418 4281 7419
      4283 7387 4268 7385 4240 7398 4238 7425
      4241 7425 4241 7427
TIME...MOT...LOC 1842Z 256DEG 15KT 4276 7410 4264 7408 4241 7418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TWH
Local storm report, Jun 6, 3:11 PM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
411 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Rain             2 W Voorheesville       42.65N 73.98W
06/06/2025  M2.16 Inch       Albany             NY   Mesonet

            Mesonet station VOOR Voorheesville. 1.89
            inches just in the last hour.

&&

CS
Local storm report, Jun 6, 3:41 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
441 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Flash Flood      2 NNW Knox              42.69N 74.13W
06/06/2025                   Albany             NY   911 Call Center

            Parts of Township Road in Knox are
            barricaded off due to flooding but the road
            remains passable.

&&

CS
Special weather statement, Jun 6, 4:06 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
506 PM EDT Fri Jun 6 2025

NYZ064-065-062130-
Western Dutchess NY-Eastern Ulster NY-
506 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ULSTER AND WEST
CENTRAL DUTCHESS COUNTIES THROUGH 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
Poughkeepsie, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tuckers Corner, Lattintown, Knapps Corner, Titusville, Haviland,
Fairview, Crown Heights, Timothy Heights, Stoneco, Colonial Heights,
Baileys Gap, Arlington, Highland, Barnegat, Oakes, Macdonnell
Heights, Highland Landing, Pleasant Valley, Hyde Park, and
Poughkeepsie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4160 7394 4164 7406 4178 7401 4179 7389
      4171 7375
TIME...MOT...LOC 2106Z 203DEG 12KT 4166 7396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TWH
Special weather statement, Jun 6, 4:25 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
525 PM EDT Fri Jun 6 2025

NYZ065-066-062200-
Eastern Dutchess NY-Western Dutchess NY-
525 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DUTCHESS COUNTY THROUGH
600 PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Valley, or 9 miles northeast of Poughkeepsie, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salt Point, Freedom Plains, Oniontown, Lithgow, Millbrook, Hoxie
Corner, Millbrook Heights, Smithfield, South Amenia, Shunpike,
Timothy Heights, Bangall, Bains Corner, Amenia, Washington Hollow,
Mabbettsville, Verbank, Camby, Verbank Village, and Colonial Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4167 7380 4170 7388 4177 7389 4187 7378
      4190 7360 4186 7351 4176 7351 4170 7359
TIME...MOT...LOC 2125Z 239DEG 25KT 4175 7376

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

TWH

The radar

The Albany radar (KENX), 103 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
June 6, 4:35 PM EST
Where
Litchfield County, 1.26 mi SSW of Cornwall Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.805, -73.383

A 911 call center operator reported a tree down near the Kent Rd and Warren Hill Rd intersection.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2025Every state in 2025This day in weather historyWarnings in Connecticut, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271616.